Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 154, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 2, 2022, 2:46 PM CDT for Maries County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2022, 2:46 PM CDT (19:46 UTC)
- Expired
- Aug 2, 2022, 3:09 PM CDT
- In force
- 23 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Maries County, MO
The radar
The St Louis radar (KLSX), 124 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1693 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:32 PM CDT, 14 minutes earlier.
Area forecast discussion, Aug 2, 2:32 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
232 PM CDT Tue Aug 2 2022
Key Messages:
1. Heat Advisory continues through Wednesday. Heat Index around
100-105+ degrees.
2. A few isolated thunderstorms this afternoon east of Highway
65.
3. Elevated Fire Weather potential on Wednesday.
4. Showers and thunderstorms likely Wednesday Evening-Thursday
Morning.
5. Excessive heat continues through the weekend.
.SHORT TERM...(This evening through Thursday)
Issued at 230 PM CDT Tue Aug 2 2022
Through Tonight: Latest visible satellite imagery depicts a
deepening cumulus field across southern and central Missouri this
afternoon. A few isolated showers and thunderstorms have developed
across this area. Recent analysis of the mesoscale environment
shows MLCAPE values of 2000 to 3000 J/kg in the presence of a
moist airmass (PWAT values around 1.7 inches). However, forcing
remains limited across the area. Expectations are for coverage to
remain sparse and limited to areas east of the Highway 65
corridor. Otherwise, most locations will remain hot and dry
through the evening. Overnight lows fall into the 70s areawide
with dry weather expected.
Wednesday: Changes are on the horizon heading into Wednesday as a
shortwave drops south through the region. This will result in an
increase in precipitation chances. Ahead of the system, another
hot and humid day is expected across the area. The hottest day of
the week could come on Wednesday as ensemble guidance suggests
850mb temperatures reaching around 24-26 C. Expect afternoon
highs to reach into the upper 90s to around 100 in many locations.
Afternoon heat indicies will approach 100-108.
An additional concern is the dry/hot conditions and fire weather
potential on Wednesday. A combination of wind gusts of 25-30 mph
and relative humidity values as low as 35% may result in the rapid
spread of fires. This will need to be monitored across portions of
southeast Kansas and southwest Missouri.
The attention turns to Wednesday evening as clouds and
precipitation build into the region. Strong forcing ahead of a
shortwave will allow convection to develop across central Missouri
as early as Wednesday evening. The environment may be conducive
for a couple strong to severe thunderstorms across central
Missouri given the large amounts of forecast instability. It
should be noted that most of the activity will remain sub-severe,
with the best chances and SPC marginal severe weather outlook
along and north of the Highway 54 corridor. Damaging wind gusts
will be primary risk in the strongest thunderstorms. Coverage in
showers and thunderstorms will increase late Wednesday into the
overnight hours. Most locations will receive a 0.50 inch or less.
However, convective elements and training thunderstorms could aid
in the potential for highly localized rainfall amounts of 1-2
inches. The highest rainfall totals will likely occur across
portions of central and south central Missouri. A widespread
excessive rainfall is not expected at this time.
Thursday: Scattered showers and thunderstorms linger into Thursday
morning before dissipating to the southeast in the afternoon.
Precipitation and clouds slowly clearing the region will give way
to high temperatures likely in the lower 90s.
.LONG TERM...(Friday through Tuesday)
Issued at 230 PM CDT Tue Aug 2 2022
Friday-Sunday: Hot and humid conditions are likely to return this
weekend. Expect daily highs in the middle to upper 90s, with
afternoon heat indicies of 100-105. This will keep the area
running anywhere from 5-10 degrees above normal for early August.
Additional heat headlines may be needed through the weekend.
Precipitation chances look to remain low (20% or less) through the
weekend. Most locations will remain dry.
Next Week: Looking ahead to next week, dry and hot weather look to
continue. Likewise, minimal rainfall chances are in the forecast.
The combination of dry and hot conditions will allow the drought
to persist.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1200 PM CDT Tue Aug 2 2022
High confidence on VFR conditions prevailing through the TAF
period. Occasional south/southwest wind gusts up 20 knots through
this evening at KJLN and KSGF, with an increase in wind gusts up
to 25 knots after 12Z Wednesday.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 8 PM CDT Wednesday for MOZ055>058-066>071-
077>083-088>098-101>106.
KS...Heat Advisory until 8 PM CDT Wednesday for KSZ073-097-101.
&&
SHORT TERM...Perez
LONG TERM...Perez
AVIATION...PerezHazardous weather outlook, Aug 2, 5:42 AM CDT, 9 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 542 AM CDT Tue Aug 2 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 542 AM CDT Tue Aug 2 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited lightning risk. Elevated excessive heat risk. Elevated fire weather risk. DISCUSSION... Heat index values of 100 to 108 degrees are expected this afternoon and evening. Gusty winds up to 25mph, low humidity and ongoing drought conditions will lead to a grass fire danger today. Scattered pulse thunderstorms are possible this afternoon and evening east of highway 65. Most locations will remain dry. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat index values of 100 to 108 degrees are expected Wednesday. Heat index values closer to 100 are then expected Thursday through the weekend. Therefore prolonged excessive heat is likely to continue into the weekend. Gusty winds up to 25mph, low humidity and ongoing drought conditions will lead to a grass fire danger Wednesday. Showers and thunderstorms will move into the area from the north Wednesday evening. A few storms could be strong to severe along and north of Highway 54. There is a small chance for thunderstorms on a daily basis from Friday into the weekend across south central Missouri. Most locations will likely remain dry. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:49 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 26 min |
| Aug 2, 2:55 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 35 min |
| Aug 2, 3:12 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 33 min |
| Aug 2, 3:22 PM CDT | Flash Flood Warning | SGF | Miller | 2 hr |
| Aug 2, 3:35 PM CDT | Special Weather Statement | SGF | Stone | 25 min |
| Aug 2, 3:38 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 37 min |
| Aug 2, 3:51 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller | 39 min |
| Aug 2, 4:29 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Pulaski | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.